Alert archive / Georgia / Special Marine Warnings in 2012
Special Marine Warning 21, NWS Charleston, SC
NWS Charleston, SC issued this special marine warning at Apr 4, 2012, 4:56 PM EDT. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 4:56 PM EDT (20:56 UTC)
- Expired
- Apr 4, 2012, 5:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
The radar
The Charleston,SC radar (KCLX), 75 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237
WHUS52 KCHS 042056
SMWCHS
AMZ352-354-042130-
/O.NEW.KCHS.MA.W.0021.120404T2056Z-120404T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT WED APR 4 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
COASTAL WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY...
* UNTIL 530 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS OF 35 KNOTS...
OVER SAVANNAH RIVER...OR ABOUT OVER TYBEE ISLAND...MOVING EAST AT
15 KT.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILTON
HEAD REEF...SAVANNAH RIVER ENTRANCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR STRONG WIND GUSTS AND SUDDEN WIND SHIFTS...STEEP AND
RAPIDLY BUILDING WAVES...DANGEROUS LIGHTNING AND POOR VISIBILITY IN
HEAVY RAIN AND BLOWING SPRAY. BE SURE ALL PASSENGERS ARE WEARING
APPROVED PERSONAL FLOATATION DEVICES. TURN ON BILGE PUMPS.
&&
LAT...LON 3194 8092 3195 8088 3201 8084 3202 8085
3202 8089 3206 8093 3206 8090 3210 8086
3213 8052 3189 8052 3191 8093
TIME...MOT...LOC 2056Z 271DEG 17KT 3200 8084
$$2 follow-up statements
782
FZUS72 KCHS 042111
MWSCHS
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT WED APR 4 2012
AMZ352-354-042130-
/O.CON.KCHS.MA.W.0021.000000T0000Z-120404T2130Z/
511 PM EDT WED APR 4 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
THE FOLLOWING AREAS...
COASTAL WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
COASTAL WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS OF 35
KNOTS...OVER SAVANNAH BUOY 5...MOVING EAST AT 15 KT.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILTON
HEAD REEF.
LAT...LON 3191 8086 3201 8084 3206 8083 3213 8052
3189 8052
TIME...MOT...LOC 2111Z 271DEG 17KT 3197 8073
$$330
FZUS72 KCHS 042121
MWSCHS
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT WED APR 4 2012
AMZ352-354-042132-
/O.EXP.KCHS.MA.W.0021.000000T0000Z-120404T2130Z/
521 PM EDT WED APR 4 2012
...SPECIAL MARINE WARNING EXPIRES AT 530 PM EDT FOR THE FOLLOWING
AREAS...
COASTAL WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
COASTAL WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY...
AT 522 PM EDT...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SPECIAL MARINE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3191 8086 3201 8084 3206 8083 3213 8052
3189 8052
TIME...MOT...LOC 2122Z 271DEG 17KT 3197 8067
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at Apr 4, 4:32 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 4, 4:32 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT WED APR 4 2012 .SYNOPSIS... A BACKDOOR COLD FRONT APPROACHES FROM THE NORTH TONIGHT AND THURSDAY. THE FRONT WILL EVENTUALLY MOVE THROUGH THE AREA THURSDAY NIGHT AND EARLY FRIDAY...AS A WAVE OF LOW PRESSURE DEVELOPS ON THE FRONT AND DEEPENS OVER THE GULF STREAM. COOLER HIGH PRESSURE WILL THEN BUILD BEHIND THE FRONT FOR THE EASTER WEEKEND. A SECONDARY COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT...WITH YET ANOTHER COLD FRONT TO CROSS THE AREA TUESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A QUICK UPDATE HAS BEEN ISSUED TO TAKE CURRENT RADAR/SHORT TERM TRENDS INTO ACCOUNT. SHOWERS/TSTMS CONTINUE TO SLOWLY EXPAND ACROSS THE CSRA. H3R INITIALIZED THIS AREA OF CONVECTION RATHER WELL AND SHOWS IT MAKING A RUN FOR INTERIOR SOUTHEAST SOUTH CAROLINA ZONES AND THE CHARLESTON METRO AREA OVER THE NEXT FEW HOURS. HAVE ADJUSTED NEAR TERM POPS UP AS HIGH AS 50 PERCENT IN THIS REGION. NO OTHER CHANGES WERE MADE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THURSDAY...A POTENT UPPER LOW WILL TRACK EAST ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS ON THURSDAY...DAMPENING THE WEAK UPPER RIDGING ACROSS THE SOUTHEAST STATES. AT THE SURFACE...A BACKDOOR COLD FRONT WILL HAVE DESCENDED TO APPROXIMATELY THE NORTH CAROLINA/SOUTH CAROLINA BORDER BY THURSDAY MORNING. ABUNDANT UPPER LEVEL ENERGY ALONGSIDE AND DOWNSTREAM OF THE UPPER LOW WILL ASSIST IN THE DEVELOPMENT OF A SURFACE WAVE ALONG THE LINGERING COLD FRONT. NOTABLE DIFFERENCES IN NUMERICAL MODEL EVOLUTION OF THESE SYNOPTIC SCALE FEATURES HAS CREATED SOME UNCERTAINTY IN FORECAST DETAILS FOR THURSDAY...ESPECIALLY CONCERNING ORGANIZED SEVERE WEATHER POTENTIAL. 12Z GFS SOLUTION TAKES THE BACKDOOR COLD FRONT FARTHER SOUTH INTO THE FORECAST AREA THURSDAY AFTERNOON...WHILE MAINTAINING A DEEPER UPPER LEVEL SYSTEM THROUGH THURSDAY NIGHT. 12Z NAM AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT...AND ALTHOUGH HAVE PREFERRED NOT TO MAKE SWEEPING CHANGES TO THE ONGOING FORECAST AT THIS TIME...HAVE GENERALLY LEANED TOWARD THESE MODEL RUNS. TWO MAIN AREAS OF CONVECTION COULD POTENTIALLY IMPACT THE FORECAST AREA BY THURSDAY AFTERNOON/EVENING...ONE COMPLEX ORIGINATING ALONG THE GULF COAST STATES COINCIDENT WITH THE UPPER LOW...AND ANOTHER AREA OF CONVECTION CONCENTRATED ALONG THE LINGERING BOUNDARY TO THE NORTH. DEEP MOISTURE WILL BE INCREASING ACROSS THE SOUTHEAST STATES AHEAD OF THE APPROACHING SYSTEM...AND HAVE INDICATED STEADILY INCREASING SHOWER/THUNDERSTORM CHANCES PEAKING IN THE 50 TO 60 PERCENT RANGE LATE THURSDAY INTO THURSDAY NIGHT. WILL GENERALLY INDICATE HIGHEST POPS ACROSS THE NORTHERN HALF OF THE FORECAST AREA CLOSEST TO ENHANCED CONVERGENCE AND FORCING NEAR THE BACKDOOR FRONT. HIGH TEMPERATURES WILL BE A FEW DEGREES COOLER THURSDAY AFTERNOON DUE TO INCREASED CLOUD COVER AND SCATTERED TO NUMEROUS STORMS. STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA WITHIN A 5 PERCENT RISK FOR ORGANIZED SEVERE WEATHER ON THURSDAY...AS THE DEGREE OF INSTABILITY REMAINS IN SOME QUESTION. MANY OF THE SEVERE PARAMETERS ARE HIGHLY DEPENDENT ON WHICH MODEL SOLUTION IS PREFERRED...WITH THE GFS GENERALLY MORE AGGRESSIVE. HOWEVER IT HAS BEEN NOTED THAT BOTH GFS AND NAM HAVE ARRIVED WITH MORE MARGINAL LOW LEVEL INSTABILITY FOR THURSDAY...POSSIBLY DUE TO THE EFFECTS OF CLOUD COVER AND EARLIER CONVECTION. IN ADDITION...LOW LEVEL WIND FIELDS ARE SOMEWHAT UNIMPRESSIVE EVEN IN THE MORE AGGRESSIVE GFS SOLUTION. ISOLATED THUNDERSTORMS BECOMING STRONG TO SEVERE REMAIN A POSSIBILITY REGARDLESS...HOWEVER COVERAGE AND TIMING LEND MUCH UNCERTAINTY. AS A RESULT...REMAIN HESITANT TO ADD SEVERE WORDING TO THE HAZARDOUS WEATHER OUTLOOK FOR THURSDAY AND ALLOW SUBSEQUENT FORECAST SHIFTS TO REASSESS MODEL CONSISTENCY. THURSDAY NIGHT/FRIDAY...THE UPPER LOW AND ASSOCIATED SURFACE WAVE WILL STEADILY PROGRESS DIRECTLY OVER THE FORECAST AREA THURSDAY NIGHT AND SLIP OFFSHORE BY FRIDAY MORNING. THESE DEPARTING FEATURES WILL PULL THE LINGERING BACKDOOR FRONT THROUGH THE AREA LATE MORNING/EARLY AFTERNOON FRIDAY. HAVE INDICATED RAIN CHANCES DECREASING FROM SOUTHWEST TO NORTHEAST AFTER MIDNIGHT EARLY FRIDAY MORNING...WHILE MAINTAINING SOLID CHANCE POPS THROUGH THE LATE MORNING HOURS TO ACCOUNT FOR RESIDUAL DEEP MOISTURE AND CONVERGENCE WITH THE FRONTAL PASSAGE. IF THE FRONT IS SLOWER IN PROGRESSING SOUTH/SOUTHEAST...A FEW THUNDERSTORMS COULD DEVELOP SOUTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA. OTHERWISE JUST LIGHT RAIN OR SHOWERS ARE EXPECTED FOR PART OF THE DAYTIME HOURS ON FRIDAY. IN ADDITION...A TIGHT PRESSURE GRADIENT BETWEEN THE SURFACE LOW PRESSURE MOVING INTO THE ATLANTIC LOW AND HIGH PRESSURE BUILDING FROM THE GREAT LAKES WILL RESULT IN A BREEZY TO WINDY DAY...WITH NORTHERLY WINDS OF 15 TO 25 MPH AND GUSTY. CONSIDERABLY COOLER AIR WILL ADVECT INTO THE REGION WITHIN NORTHERLY FLOW BEHIND THE FRONT...AND EXPECT HIGH TEMPERATURES TO BE SUPPRESSED IN THE MID 60S NORTH TO THE LOWER 70S SOUTH. FRIDAY NIGHT/SATURDAY...PERSISTENT COOL ADVECTION WITHIN BUILDING CANADIAN HIGH PRESSURE WILL RESULT IN CONSIDERABLY LOWER TEMPERATURES FRIDAY NIGHT. UNDER CLEARING SKIES...EXPECT TEMPERATURES TO FALL INTO THE MID TO UPPER 40S FOR MOST LOCATIONS. SURFACE HIGH PRESSURE WILL THEN CONTINUE TO SLIP OVER THE SOUTHEAST STATES ON SATURDAY. AFTERNOON TEMPERATURES WILL BE A FEW DEGREES WARMER THAN FRIDAY...YET STILL REMAIN COOL IN COMPARISON TO CONDITIONS DURING THE PAST FEW WEEKS. EXPECT HIGHS TO GENERALLY REACH THE LOWER 70S UNDER NORTHEAST FLOW AND CLEAR SKIES. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE MEAN TROUGH WILL PERSIST IN THE EASTERN UNITED STATES THROUGH THE PERIOD...WITH A SERIES OF COLD FRONTS TO CROSS THE AREA WITHIN THE NW FLOW ALOFT. THERE IS NO CHANCE OF ANY RAINFALL WITH THE FIRST FRONT SUNDAY NIGHT...WITH MAYBE A SMALL CHANCE WITH ANOTHER FRONT TUESDAY. FOR NOW WE/LL CARRY A DRY FORECAST THROUGH THE MIDDLE OF NEXT WEEK WITH PWATS WELL UNDER AN INCH TO OCCUR. PLENTY OF DAYTIME INSOLATION AND DOWNSLOPE FLOW OFF THE MOUNTAINS WILL BOOST READINGS UP NEAR OR ABOVE SEASONAL NORMS...WHILE NIGHTTIME COOL ADVECTION BEHIND EACH FRONT ALLOWS FOR MINIMUM VALUES TO FALL BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... CUMULUS HAS BEEN A BIT SLOWER TO POP THIS AFTERNOON BUT WE ARE BEGINNING TO SEE TOWERING CU AND A SHOWER OR TWO AS OF THE LATEST RADAR SCAN. THE BEST CONVECTIVE COVERAGE IS EXPECTED INLAND FROM THE TERMINALS CLOSER TO THE LEE TROUGH SO WE DID NOT INCLUDE ANY TSRA AT EITHER SITE WITH THE 18Z TAFS. WE WILL NEED TO MONITOR TRENDS BEFORE CONSIDERING ADDING THUNDER. DIURNALLY-DRIVEN SHOWERS AND THUNDERSTORMS WILL DISSIPATE AFTER SUNSET. A FEW SHOWERS OR STORMS COULD LINGER OVERNIGHT AS A BACKDOOR FRONT DROPS IN FROM THE NORTH BUT COVERAGE WILL PROBABLY BE LIMITED. MVFR CEILINGS CANNOT BE COMPLETELY RULED OUT LATE TONIGHT...HOWEVER PROBABILISTIC GUIDANCE SHOWS LOWER THAN A 20 PERCENT CHANCE OF THIS OCCURRING. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS LIKELY LATE THURSDAY INTO FRIDAY AS A FRONTAL SYSTEM IMPACTS THE AREA. VFR WEATHER WILL RETURN LATE FRIDAY THROUGH SUNDAY. && .MARINE... TONIGHT...WSW WINDS WILL INCREASE TONIGHT AS A BACKDOOR FRONT APPROACHES FROM THE NORTH AND A SHORTWAVE MOVES THROUGH FROM THE WEST. WINDS WILL APPROACH 20 KT LATE TONIGHT ON THE OUTER WATERS BUT THE OFFSHORE FETCH WILL NOT RESULT IN AN APPRECIABLE BUILDING OF SEAS. THURSDAY THROUGH MONDAY...A GENERAL SOUTHWEST FLOW ON THURSDAY COULD BECOME MORE VARIABLE ACROSS NORTHERN PORTIONS OF THE MARINE ZONES...AS A BACKDOOR FRONT LINGERS ALONG THE NORTHERN PERIPHERY OF THE FORECAST AREA. MARINE CONDITIONS WILL THEN DETERIORATE THURSDAY NIGHT INTO FRIDAY AS THE FRONT IS PULLED THROUGH THE REGION EARLY FRIDAY. A TIGHTENED GRADIENT WILL DEVELOP IN THE WAKE OF THE FRONT...AS LOW PRESSURE DEEPENS OVER THE GULF STREAM AND HIGH PRESSURE BUILDS FROM THE NORTH. WINDS AND SEAS WILL SURGE ACCORDINGLY...WITH SOLID SMALL CRAFT ADVISORY CONDITIONS LIKELY ACROSS ALL MARINE ZONES ON FRIDAY. HAVE MADE LITTLE CHANGES TO THE ONGOING FORECAST...INDICATING NORTH TO NORTHEAST WINDS PEAKING AROUND 20 TO 30 KT...WITH SOME POTENTIAL FOR MARGINAL GALES TO OCCUR ACROSS THE OUTER EDGES OF THE CHARLESTON COUNTY WATERS AND THE OFFSHORE GEORGIA ZONES. SEAS WILL BUILD AS HIGH AS 5 TO 7 FT WITHIN 20 NM OF THE COAST AND UP NEAR 9 OR 10 FT ACROSS THE OUTER GEORGIA WATERS. MARINE CONDITIONS WILL SLOWLY IMPROVE SATURDAY AFTERNOON...AS SURFACE HIGH PRESSURE SHIFTS OVER THE AREA THROUGH SUNDAY. A SECONDARY COLD FRONT WILL CROSS THE WATERS SUNDAY NIGHT...AND WITH INCREASING COLD ADVECTION WE MIGHT BE LOOKING AT MARGINAL SCA/S AGAIN FOR MONDAY NIGHT INTO EARLY TUESDAY. && .TIDES/COASTAL FLOODING... THE COMBINATION OF THE PERIGEAN SPRING TIDE LATE THIS WEEK AND MODERATE TO STRONG NORTH AND NE WINDS WILL LEAD TO POSITIVE TIDAL DEPARTURES FRIDAY. AS A RESULT...THERE IS THE RISK OF AT LEAST SHALLOW COASTAL FLOODING AROUND THE TIME OF THE EVENING HIGH TIDE. WITH HIGHER THAN NORMAL SEAS TO OCCUR WE ALSO ANTICIPATE MINOR FLOODING PROBLEMS. RIP CURRENTS...THE SAME CONDITIONS THAT MAY CAUSE SHALLOW COASTAL FLOODING/EROSION WILL LEAD TO AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES FRIDAY AND AGAIN ON SATURDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...79 LONG TERM... AVIATION...JRL MARINE...RJB/79 TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 4, 3:37 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT WED APR 4 2012 AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047- 052-051945- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY- 337 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THERE IS A CHANCE THAT A FEW STORMS COULD BRIEFLY BECOME SEVERE. THE MAIN THREAT WILL BE FROM LARGE HAIL...AND TO A LESSER EXTENT DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON SC. GAZ117-119-139-141-SCZ048>051-051945- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 337 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THERE IS A CHANCE THAT A FEW STORMS COULD BRIEFLY BECOME SEVERE. THE MAIN THREAT WILL BE FROM LARGE HAIL...AND TO A LESSER EXTENT DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TIDES/COASTAL FLOODING...THE COMBINATION OF MODERATE TO STRONG NORTHEAST WINDS AND THE UPCOMING SPRING TIDE MAY RESULT IN SHALLOW COASTAL FLOODING FRIDAY AND SATURDAY EVENINGS. A COASTAL FLOOD ADVISORY MAY BE REQUIRED. RIP CURRENTS...MODERATE TO STRONG WINDS...LARGER THAN NORMAL BREAKING WAVES...AND THE SPRING TIDE WILL RESULT IN AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON SC. AMZ350-352-354-374-051945- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 337 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON SC.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:09 PM EDT | Special Marine Warning | CHS | 59 min | |
| Apr 4, 1:42 AM EDT | Special Weather Statement | CHS | Dorchester | 48 min |
| Apr 4, 1:54 AM EDT | Special Weather Statement | CHS | Colleton | 36 min |
| Apr 4, 5:57 PM EDT | Special Weather Statement | CHS | Colleton | 33 min |
| Apr 4, 6:34 PM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
| Apr 4, 6:43 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 41 min |
| Apr 4, 6:56 PM EDT | Special Weather Statement | CHS | Charleston | 34 min |
| Apr 4, 7:26 PM EDT | Special Weather Statement | CHS | Charleston | 34 min |
Nearby
Special Marine Warnings in Georgia, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.